# SDR CA020620003

- Difficulty date: May 9, 2002
- Submitted: July 8, 2002
- Operation: Air carrier
- Make and model: Cessna 310R
- Aircraft time: 11,640 hours
- Engine: Cont IO520M
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: ALT9422
- Condition: Failed
- Location: Left
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) LT ALTERNATOR FAILED LIGHT CAME ON IN FLIGHT. RETURN TO BASE. MECHANICS CHECKED CONNECTIONS ON ALTERNATOR AND FOUND ALL WIRING CORRECT. THEY REMOVED THE ALTERNATOR AND FOUND THAT THE FRONT BEARING ON THE ALTERNATOR HAD FAILED. THIS IN TURN HAD CAUSED THE CLUTCH ASSEMBLY TO FAIL WHICH HAD DAMAGED THE DRIVE GEAR ON THE CRANKSHAFT. ENGINE WAS REMOVED AND SENT OUT FOR REPAIR.
